Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 26, 2019, 3:07 AM MDT for 5 counties in New Mexico. It took effect at May 26, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 3:07 AM MDT (09:07 UTC)
- In effect from
- May 26, 2019, 12:00 PM MDT
- Expired
- May 26, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 25, 11:12 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 25, 11:12 PM MDT, 3 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1112 PM MDT Sat May 25 2019 .AVIATION... 06Z TAF CYCLE Mountain top winds over NM becoming more sly as upper low along the West Coast continues to dig swd. Dryline backing wwd to possibly a KRTN-KLVS-KCQC-west of KROW line by 12Z with areas of MVFR to IFR cigs/vsbys in br/fg to the east of the bndry. Strengthening s-sw surface winds over wrn and central NM aft 15Z gusting to around 45 kts with potential aft 19Z for wdly sct virga and associated variable and strong wind gusts. As the dryline pushes east aft 18Z, expect tstms to ignite along and east of the Pecos Valley, with some becoming strong to severe with large hail and wind gusts to 50kts or greater. && .PREV DISCUSSION...259 PM MDT Sat May 25 2019... .SYNOPSIS... Strong to severe storms near the TX border will be gone soon. However, there will be more storms forming during the night and trying to press westward, following the dry line. Sunday will be active again across the eastern plains with strong to severe storms possible. Monday will shift the focus to the northwest ahead of an approaching storm to our west. It will be near the four corners Monday then lift northeast. Wind will be the main player with this storm. Quieter weather Tuesday and Wednesday then return flow moisture could light up the east again Thursday and Friday. && .DISCUSSION... Worst of the storms are leaving NM at this time. Storms may develop tonight along the re-establishing, westward moving dry line. Otherwise it will be dry and mild overnight. Sunday will be a repeat of today, perhaps with more coverage of storms in the east, including strong to severe ones. Dry, very warm and breezy to windy elsewhere. The next storm system to our west will lift northeast of NM early next week, bringing lots of wind but not much precipitation. What we do get will be in the northwest. The storm will move away from us Tuesday with mostly dry weather and cooler temperatures, and less wind. A trough to the northwest will swing through Wednesday with a surface cold front and cooler temperatures. Any precipitation will be in the northern high terrain. Another couple of troughs may cross NM late next week into the weekend while the dry line forms again in the eastern plains. CHJ && .FIRE WEATHER... Dry southwest winds continue through this afternoon, strengthening further Sunday afternoon with gusts 35-45kts. No changes to the current Fire Weather Watch for Sunday. Monday will see the strongest southwest winds as an upper low skirts the Four Corners Region. Ventilation will be excellent through the forecast period, except Wed with good to excellent conditions still. A few showers will reach the far northwest mountains Monday. MinRHs will dip into the low teens Sunday and Monday, with 6-9hrs of single-digit RHs favoring the lower RGV Sunday, and 4-6 Monday including the mid- lower Pecos River Valley. The dryline will surge westward again tonight, returning to the TX border Sunday afternoon then further east into TX Monday. Temperatures will trend back down with a westerly wind shift behind a Pacific cold front late Monday. Winds also trend down Tuesday as the larger trough over the western CONUS becomes less well defined mid-week. A backdoor front will replenish sfc moisture through the east Wed into Thu with a more well defined dryline feature returning late next week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ106-107-109. &&
Hazardous weather outlook, May 25, 4:39 AM MDT, 22 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 439 AM MDT Sat May 25 2019 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 439 AM MDT Sat May 25 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated severe storms are possible along a dryline this afternoon and evening near the Texas border. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe storms are possible Sunday afternoon and evening across much of the eastern plains. Strong winds may require a Wind Advisory Sunday afternoon. In addition, critical fire weather conditions are possible and a Fire Weather Watch is in effect for central and southwest portions of the state. Strong winds will develop Monday ahead of a Pacific cold front, with the strongest winds east of the central mountain chain. A Wind Advisory will likely be required. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and Sunday for portions of the eastern plains due to severe thunderstorms. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:36 AM MDT | Wind Advisory | ABQ | 17 hr | |
| May 26, 11:49 AM MDT | Special Weather Statement | ABQ | Union | 26 min |
| May 26, 11:55 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| May 26, 2:36 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 24 min |
| May 26, 2:41 PM MDT | Special Weather Statement | ABQ | Colfax | 49 min |
| May 26, 3:31 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 29 min |
| May 26, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 20 min |
| May 26, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 49 min |
| May 26, 3:46 PM MDT | Special Weather Statement | ABQ | Harding | 44 min |
| May 26, 3:52 PM MDT | Special Weather Statement | ABQ | Harding | 38 min |
| May 26, 3:59 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| May 26, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 22 min |
| May 26, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 49 min |
| May 26, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 24 min |
| May 26, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 25 min |
| May 26, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 52 min |
| May 26, 5:07 PM MDT | Tornado Warning | ABQ | Union | 38 min |
| May 26, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 36 min |
| May 26, 5:18 PM MDT | Tornado Warning | ABQ | Harding, Quay, San Miguel | 42 min |
| May 26, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 53 min |
| May 26, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 27 min |
| May 26, 5:34 PM MDT | Tornado Warning | ABQ | Union | 41 min |
| May 26, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 53 min |
| May 26, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Quay, Roosevelt | 59 min |
| May 26, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 67 min |
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.